Hail, Dare
- When
- May 25, 3:50 PM EST
- Where
- Dare County, Wanchese
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.833, -75.633
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at May 25, 12:55 PM EST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 155 PM EDT TUE MAY 25 2004 MINIMAL CONVECTION DVLPMNT SO FAR TDY...BUT WL CONT TO MONITOR RADAR TRENDS AS FIRST CELL BEGINNING TO DVLP TO OUR W. WE SHUD SEE SOME CLDS TNGT MV ACRS THE AREA LEFT OVER FRM CONVECTION TO OUR W. WARM OVERNIGHT WITH LOWS IN THE L-M70S ACRS THE AREA. SIMILAR PATTERN TMRW WITH SYNOP SCALE FRONT TO OUR N AND W...AND MAINLY W FLOW ALOFT WITH WEAK EMBEDDED SHRT WVS MAINLY TO OUR N. FORECAST SNDGS SUGGEST PERSISTENT AIRMASS...WARM AGAIN WED WITH HIGHS IN THE L90S. WITH BEST SHRT WV ACTVTY TO OUR N AND CONT W FLOW...NOT EXPECTING WELL ORGANIZED CONVECTION...BUT CANT RULE OUT A C-BRZ OR OTHER MESO BNDRY TSTM EITHER...SO WL CONT IDEA OF SCT TSTM FOR TMRW. BY THU THE MDLS SUGGEST THE SYNOP SCALE BNDRY DRIFTS S ACRS OUR NRN AREAS...PERHAPS GETTING DOWN TO CAPE LOOKOUT. WOULD EXPECT THIS FEATURE TO SERVE AS A BETTER FOCUS FOR CONVECTION...SO WL KEEP CHNC POPS GOING FOR THU AND MAYBE A FEW DEGREES COOLER GIVEN CLDS. WL KEEP THE DAYTIME 20-30 POPS GOING FRI AND SAT WITH GFS HINTING AT THE WEAK BNDRY REMAINING IN OUR VCNTY. OVERALL...THE WEEKEND DOESNT LOOK TOO BAD WITH MIX OF SUN AND CLDS...PERHAPS VERY LOW CHNC FOR RW/TSTM EACH DAY AND HIGH TEMPS U80S TO L90S. .AVIATION...VFR CONDITIONS EXPECTED THIS PACKAGE BUT CAN NOT RULE OUT ISOLD TSTMS. .MARINE...SW FLOW WILL CONTINUE WITH BERMUDA HIGH STILL IN PLACE, HOWEVER, IT DOES WEAKEN OVER THE NEXT 24-36 HRS AND THIS WILL ALLOW A FRONT TO APPROACH AND MAKE IT ABOUT AS FAR S AS CAPE LOOKOUT BY LATE THU AFTN/THU EVENING THEN IT LIFTS BACK N AS A WARM FRONT FRI. WINDS AND SEAS TAPE OFF SOME FRI AS WEAK HIGH PRES BUILDS IN THEN MOVES OFFSHORE LATE SAT. A SFC LOW LIFTING NE OUT OF THE S BAHAMAS WILL GENERATE A 2-3 FT SE SWELL FOR OUR WATERS (ESPECIALLY S OF HATTERAS) TOMORROW INTO SUNDAY. THIS IN ADDITION TO INCREASING SW WINDS TOMORROW WILL LEAD TO MODERATE RIP CURRENTS ON SOUTH FACING BEACHES. .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. NP/WS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 500 AM EDT TUE MAY 25 2004 NCZ029-044>047-079>081-090>095-098-103-104-260858- BEAUFORT NC-CARTERET NC-CRAVEN NC-DUPLIN NC-GREENE NC-JONES NC- LENOIR NC-MAINLAND DARE NC-MAINLAND HYDE NC-MARTIN NC-ONSLOW NC- OUTER BANKS DARE NC-OUTER BANKS HYDE NC-PAMLICO NC-PITT NC- TYRRELL NC-WASHINGTON NC- INCLUDING THE CITIES OF...ATLANTIC BEACH...BAYBORO...BEAUFORT... BELHAVEN...BEULAVILLE...BUXTON...CEDAR ISLAND...COLUMBIA...DUCK... EMERALD ISLE...ENGELHARD...FRISCO...GREENVILLE...HARKERS ISLAND... HATTERAS VILLAGE...HAVELOCK...JACKSONVILLE...KENANSVILLE... KILL DEVIL HILLS...KINSTON...KITTY HAWK...LA GRANGE...MANNS HARBOR... MANTEO...MOREHEAD CITY...NAGS HEAD...NEW BERN... NORTH TOPSAIL BEACH...OCRACOKE...ORIENTAL...PLYMOUTH...SNOW HILL... SWANQUARTER...SWANSBORO...TRENTON...WALLACE...WARSAW... WASHINGTON AND WILLIAMSTON 500 AM EDT TUE MAY 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY THE COMBINATIONS OF WARM UNSTABLE AIR...OUTFLOW FROM A COMPLEX OF THUNDERSTORMS TO OUR NORTH...AND THE SEA BREEZE WILL LEAD TO SCATTERED THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING HOURS TODAY. SOME OF THE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME LOCALLY STRONG TO SEVERE PRODUCING WIND GUSTS TO 58 MPH...FREQUENT LIGHTNING...TORRENTIAL DOWNPOURS AND POSSIBLY SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. CTC
The Morehead City radar (KMHX), 163 km away, was scanning. The volume nearest the first event began at 20:49 UTC.
4 hail. Local standard time, as filed.
Dare County 911 Center reported half dollar size hail at the intersection of Routes 64 and 264 near Manns Harbor.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2004Every state in 2004This day in weather historyWarnings in North Carolina, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390390, 5390391, 5390392, 5390393.